Alert archive / Wisconsin / Gale Warnings in 2010
Gale Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Sep 3, 2010, 4:34 AM CDT. It took effect at Sep 3, 2010, 7:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2010, 4:34 AM CDT (09:34 UTC)
- In effect from
- Sep 3, 2010, 7:00 PM CDT
- Expired
- Sep 4, 2010, 6:29 AM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 3, 4:26 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 3, 4:26 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CDT FRI SEP 3 2010 .SHORT TERM...TODAY THROUGH SATURDAY. 500MB LOW OVER THE MINNESOTA ARROWHEAD AT 06Z SHOULD DEEPEN AS 70 KNOT JET OVER EASTERN NEBRASKA ROTATES AROUND THE BASE OF THE UPPER TROUGH. SURFACE LOW FORECAST TO DEEPEN AS IT MOVES ACROSS LAKE SUPERIOR. CYCLONIC FLOW AND MOISTURE PICKED UP FROM LAKE SUPERIOR SHOULD HELP PRODUCE SCATTERED SHOWERS THROUGH EARLY EVENING...ESPECIALLY IN THE NORTH. WHAT WILL BE MOST NOTICEABLE TO MOST PEOPLE WILL BE THE WIND AND HOW MUCH COOLER IT IS THAN YESTERDAY. IN FACT THIS MAY BE THE COOLEST DAY SINCE JUNE 8TH IN MANY PLACES. TIGHTENING GRADIENT WILL PRODUCE WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH JUST ABOUT EVERYWHERE. STRONGER WINDS EXPECTED OVER THE DOOR PENINSULA WHERE THERE WILL BE EXCELLENT MIXING DOWN OF STRONGER WINDS ALOFT DUE TO INSTABILITY CAUSED BY THE COOL AIR FLOWING OVER THE RELATIVELY WARM WATERS OF THE BAY. CLOUDS AND EVENING SHOWERS SHOULD DIMINISH TONIGHT BUT THERE SHOULD BE ENOUGH WIND TO KEEP TEMPERATURES FROM DROPPING MUCH MORE THAN 10 DEGREES FROM THIS AFTERNOON/S HIGHS. IN FACT THE NORTHWEST WIND FLOWING OVER LAKE SUPERIOR MAY KEEP CLOUDS AND THE MILDEST TEMPERATURES IN THE NORTHWOODS AREA. SATURDAY WILL BE A BIT BREEZY WITH HIGHS ABOUT 10 DEGREES BELOW NORMAL AND LOW DEWPOINTS. SOME DIURNAL CLOOUDS EXPECTED IN THE AFTERNOON BUT IT SHOULD BE DRY ENOUGH TO PREVENT ANY SHOWERS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN SATURDAY NIGHT... BRINGING COOL CONDITIONS UNDER CLEAR SKIES AND LIGHT WINDS. HAVE ADDED AREAS OF FROST IN THE TYPICALLY COLDER LOCATIONS OF NORTH CENTRAL WISCONSIN. WOULD NOT BE SURPRISED IF THE AREAL COVERAGE IS EXPANDED SOME IN LATER SHIFTS. SUNNY SKIES ARE EXPECTED ON SUNDAY AS HIGH PRESSURE WILL SLIDE EAST OF THE STATE. ATTENTION TURNS TO 850MB WARM ADVECTION AS NEXT SYSTEM APPROACHES FROM THE WEST SUNDAY NIGHT. THE COMBINATION OF 850MB WARM ADVECTION AND STEEPENING MID LEVEL LAPSE RATES OF 7C TO 8C WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. THE QUESTION IS WHERE THE FOCUS WILL BE FOR CONVECTION TO GET GOING AS MODELS HAVE VARYING SOLUTIONS ON THE LOWER LEVEL JET. FOR NOW...WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA AS A STARTING POINT. SYSTEM EXPECTED TO MOVE ACROSS THE REGION ON MONDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. THE SHOWERS AND STORMS WILL LINGER INTO MONDAY NIGHT BEFORE DRY SLOT ARRIVES. PRECIPITATION MAY MOVE BACK INTO THE FAR NORTH ON TUESDAY AS SYSTEM DEPARTS THE AREA. ATTENTION THEN TURNS TO LATE IN THE FORECAST PERIOD AND THEN INTO FRIDAY. IT APPEARS THAT AN ACTIVE PATTERN COULD SET UP THAT WILL BRING US LOCALLY HEAVY RAIN AT SOME POINT. WILL CONTINUE TO MONITOR THE SITUATION OVER THE NEXT SEVERAL NIGHTS. && .AVIATION...MVFR CIGS EXPECTED OVER MUCH OF THE REGION THROUGH THIS EVENING. BRIEF IFR POSSIBLE AT EGV/LNL/RHI/ARV/RRL. STRONG WEST TO NORTHWEST SURFACE WINDS MAY PRODUCE CROSSWIND RESTRICTIONS ON SOME NORTH SOUTH RUNWAYS DEPENDING ON AIRCRAFT TYPE. && .MARINE...DEEPENING SURFACE LOW MOVING ACROSS LAKE SUPERIOR SHOULD PRODUCE GALE FORCE WINDS OVER THE CENTRAL AND NORTHERN BAY THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS WILL LIKELY STAY JUST BELOW GALE CRITERIA ELSEHWERE BUT THERE SHOULD BE FREQUENT GALE FORCE GUSTS WHICH JUSTIFIES A GALE WARNING...ESPECIALLY SINCE IT IS THE LABOR DAY WEEKEND AND THERE MAY BE MORE BOAT TRAFFIC THAN USUAL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
Hazardous weather outlook, Sep 2, 3:05 PM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT THU SEP 2 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 305 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS ALONG WITH A SMALL RISK OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY STRONG NORTHWEST WINDS MAY IMPACT NORTHERN DOOR COUNTY ON FRIDAY AFTERNOON AND FRIDAY NIGHT. GUSTS TO 40 TO 50 MPH ARE POSSIBLE. THUNDERSTORMS ARE AGAIN POSSIBLE NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-032015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 305 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH NORTHEAST WISCONSIN THIS EVENING. GUSTY WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY DEEPENING LOW PRESSURE MOVING ACROSS LAKE SUPERIOR WILL PRODUCE STRONG WEST TO NORTHWEST WINDS FRIDAY THROUGH EARLY SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY. GALE FORCE WINDS AND LARGE WAVES ARE POSSIBLE WITH THIS STORM SYSTEM LATER FRIDAY. MARINERS SHOULD STAY AWARE OF THE LATEST FORECASTS AND WARNINGS AS WE MOVE INTO THE LABOR DAY WEEKEND. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Special Marine Warning | GRB | 99 min | |
| Sep 3, 5:08 AM CDT | Wind Advisory | GRB | Door | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.